MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used in the common bile duct during stone removal procedure performed on (b)(6) 2018.According to the complainant, during the procedure, after the cannula was inserted into the patient, the jagwire guidewire was advanced into the bile duct through the cannula.The cannula was pulled out and an endoscopic sphincterotomy device was then advanced over the guidewire.However, it was noticed that the core wire of the guidewire was broken which failed the other devices to be inserted.The stump was cut using scissors, and the procedure was continued.The procedure was completed with a second jagwire guidewire.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Device codes: the problem code 1069 captures the reportable event of core wire broken.Visual examination of the returned device revealed that the ptfe peeled (exposing the corewire) at proximal end.There was no evidence of core wire fracture.Also, the guidewire was found bent at 26 cm from the proximal end.The complaint was not consistent with the reported event of broken core wire.All compiled information on this investigation determines that the most probable cause is no problem detected since the complaint included a returned device review (visual, physical, and performance testing) which showed no evidence of either the alleged issue or any defect which could have contributed to the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8147384
Report Number3005099803-2018-61813
Device Sequence Number2118447
Product Code OCY
UDI-Device Identifier08714729172161
UDI-Public08714729172161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberM00556611
Device Catalogue Number5661
Device Lot Number0022447452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1